Alert archive / New York / Wind Advisories in 2019

Wind Advisory 8, NWS Burlington, VT

April 2, 20194 counties in New York; Addison County, Rutland County, Vermont

NWS Burlington, VT issued this wind advisory at Apr 2, 2019, 3:33 PM EDT for 4 counties in New York; Addison County, Rutland County, Vermont. It took effect at Apr 3, 2019, 12:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2019, 3:33 PM EDT (19:33 UTC)
In effect from
Apr 3, 2019, 12:00 PM EDT
Expired
Apr 3, 2019, 10:00 PM EDT
In force
10 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 60 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2019-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2019-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2025 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

501 
WWUS71 KBTV 021933
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
333 PM EDT Tue Apr 2 2019

NYZ031-034-VTZ012-018-019-030915-
/O.NEW.KBTV.WI.Y.0008.190403T1800Z-190404T0200Z/
Western Clinton-Western Essex-Windsor-Eastern Addison-
Eastern Rutland-
Including the cities of Dannemora, Lake Placid, Springfield, 
White River Junction, Bristol, Ripton, East Wallingford, 
and Killington
333 PM EDT Tue Apr 2 2019

...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM EDT WEDNESDAY...

The National Weather Service in Burlington has issued a Wind
Advisory, which is in effect from 2 PM to 10 PM EDT Wednesday.

* LOCATIONS...Portions of the central and southern Green Mountains
  and Windsor County in Vermont, and the eastern slopes of the
  northern Adirondacks in New York. 

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Strong winds will develop late Wednesday morning with
  the strongest gusts expected during the afternoon to early
  evening hours. 

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Isolated power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or more are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
886 
WWUS71 KBTV 030630
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
230 AM EDT Wed Apr 3 2019

NYZ026-027-029-030-087-032100-
/O.EXB.KBTV.WI.Y.0008.190403T1600Z-190404T0200Z/
Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence-
Southern Franklin-Southwestern St. Lawrence-
Including the cities of Massena, Malone, Star Lake, Saranac Lake,
Tupper Lake, Ogdensburg, Potsdam, and Gouverneur
230 AM EDT Wed Apr 3 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS
EVENING...

The National Weather Service in Burlington has issued a Wind
Advisory, which is in effect from noon today to 10 PM EDT this
evening.

* LOCATIONS...Saint Lawrence Valley and portions of the northern
  Adirondacks in New York.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Strong winds will develop late this morning with the 
  strongest gusts expected between 1 PM and 8 PM today. 

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Isolated power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or more are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NYZ031-034-VTZ012-018-019-032100-
/O.EXT.KBTV.WI.Y.0008.190403T1600Z-190404T0200Z/
Western Clinton-Western Essex-Windsor-Eastern Addison-
Eastern Rutland-
Including the cities of Dannemora, Lake Placid, Springfield, 
White River Junction, Bristol, Ripton, East Wallingford, 
and Killington
230 AM EDT Wed Apr 3 2019

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS
EVENING...

* LOCATIONS...Portions of the central and southern Green
  Mountains, including Windsor County in Vermont, and the eastern
  slopes of the northern Adirondacks in New York.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Strong winds will develop late this morning with the 
  strongest gusts expected between 1 PM and 8 PM today.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Isolated power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or more are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
496 
WWUS71 KBTV 031915
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
315 PM EDT Wed Apr 3 2019

NYZ026-027-029-030-087-040200-
/O.CON.KBTV.WI.Y.0008.000000T0000Z-190404T0200Z/
Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence-
Southern Franklin-Southwestern St. Lawrence-
Including the cities of Massena, Malone, Star Lake, Saranac Lake,
Tupper Lake, Ogdensburg, Potsdam, and Gouverneur
315 PM EDT Wed Apr 3 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* LOCATIONS...Saint Lawrence Valley and portions of the northern 
  Adirondacks in New York.

* WINDS...West winds 20 to 25 mph with gusts up to 50 mph.

* TIMING...Strong winds will continue through this evening, with
  the strongest gusts expected through 8 PM.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Isolated power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or more are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NYZ031-034-VTZ012-018-019-040200-
/O.CON.KBTV.WI.Y.0008.000000T0000Z-190404T0200Z/
Western Clinton-Western Essex-Windsor-Eastern Addison-
Eastern Rutland-
Including the cities of Dannemora, Lake Placid, Springfield, 
White River Junction, Bristol, Ripton, East Wallingford, 
and Killington
315 PM EDT Wed Apr 3 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* LOCATIONS...Portions of the central and southern Green 
  Mountains, including Windsor County in Vermont, and the 
  eastern slopes of the northern Adirondacks in New York.

* WINDS...West winds 20 to 30 mph with gusts up to 60 mph.

* TIMING...Strong winds will continue through this evening, with
  the strongest gusts expected through 8 PM.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Isolated power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or more are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
705 
WWUS71 KBTV 031917
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
317 PM EDT Wed Apr 3 2019

NYZ026-027-029-030-087-040200-
/O.CON.KBTV.WI.Y.0008.000000T0000Z-190404T0200Z/
Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence-
Southern Franklin-Southwestern St. Lawrence-
Including the cities of Massena, Malone, Star Lake, Saranac Lake,
Tupper Lake, Ogdensburg, Potsdam, and Gouverneur
317 PM EDT Wed Apr 3 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* LOCATIONS...Saint Lawrence Valley and portions of the northern 
  Adirondacks in New York.

* WINDS...West 20 to 25 mph with gusts up to 50 mph.

* TIMING...Strong winds will continue through this evening, with
  the strongest gusts expected through 8 PM.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Isolated power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or more are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NYZ031-034-VTZ012-018-019-040200-
/O.CON.KBTV.WI.Y.0008.000000T0000Z-190404T0200Z/
Western Clinton-Western Essex-Windsor-Eastern Addison-
Eastern Rutland-
Including the cities of Dannemora, Lake Placid, Springfield, 
White River Junction, Bristol, Ripton, East Wallingford, 
and Killington
317 PM EDT Wed Apr 3 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* LOCATIONS...Portions of the central and southern Green 
  Mountains, including Windsor County in Vermont, and the 
  eastern slopes of the northern Adirondacks in New York.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Strong winds will continue through this evening, with
  the strongest gusts expected through 8 PM.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Isolated power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or more are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
577 
WWUS71 KBTV 040148
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
948 PM EDT Wed Apr 3 2019

NYZ026-027-029-030-087-040300-
/O.EXP.KBTV.WI.Y.0008.000000T0000Z-190404T0200Z/
Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence-
Southern Franklin-Southwestern St. Lawrence-
Including the cities of Massena, Malone, Star Lake, Saranac Lake,
Tupper Lake, Ogdensburg, Potsdam, and Gouverneur
948 PM EDT Wed Apr 3 2019

...WIND ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

The National Weather Service in Burlington has cancelled the Wind
Advisory.

West to northwesterly wind gusts up to 40 mph will continue to
subside through the overnight hours. High profile vehicles should
continue to use caution tonight for localized gusts to 40 mph, 
especially through mountain passes and across higher elevations.

$$

NYZ031-034-VTZ012-018-019-040300-
/O.EXP.KBTV.WI.Y.0008.000000T0000Z-190404T0200Z/
Western Clinton-Western Essex-Windsor-Eastern Addison-
Eastern Rutland-
Including the cities of Dannemora, Lake Placid, Springfield, 
White River Junction, Bristol, Ripton, East Wallingford, 
and Killington
948 PM EDT Wed Apr 3 2019

...WIND ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

The National Weather Service in Burlington has cancelled the Wind
Advisory.

West to northwesterly wind gusts up to 40 mph will continue to
subside through the overnight hours. High profile vehicles should
continue to use caution tonight for localized gusts to 40 mph, 
especially through mountain passes and across higher elevations.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Apr 2, 1:50 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 2, 1:50 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Burlington VT
150 PM EDT Tue Apr 2 2019

.SYNOPSIS...
Warmer temperatures and dry conditions will prevail across the
North Country today. A weak cold front and some mid level
moisture may produce a few light showers on Wednesday, before
cooler temperatures arrive on Thursday. Breezy south winds today
will become gusty on Wednesday afternoon into Thursday, with a
few isolated power outages possible.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 943 AM EDT Tuesday...Satellite imagery shows increasing
mid- and high-level clouds from the west this morning ahead of
a weak frontal boundary/upper trough over the Great Lakes
Region. Have gone ahead and upped sky cover slightly to better
reflect trends. Have also tweaked hourly temperatures up a
degree or two through the morning in the Champlain Valley as
observations show strong southerly flow already in place over
the Valley. Consequently, temperatures were rising slightly
faster than originally anticipated. Otherwise, forecast on
track. Previous discussion follows.

1040mb high pres shift toward the North Atlantic, while
developing southerly flow develops over northern NY and Vermont
today. Moderate low to mid level waa prevail as 925mb temps
climb to 0c, while 850mb temps approach -4c by 00z Weds. These
thermal profiles with good mixing support near normal high temps
today. Thinking mid 30s summits to mid/upper 40s valleys.
Investigating area sounding data shows bottom of the mixed layer
winds of 20 to 25 knots, while top approaches 30 knots,
supporting some localized gusts up to 30 mph this aftn. In
addition, mixing of drier air aloft to the surface will occur
this aftn, resulting in minimum rh values in the 20 to 30%
range. The period of strongest winds and lowest rh values will
occur btwn 1 PM and 5 PM today.

Tonight/Weds...Mainly dry conditions prevail as deepening
coastal low pres moves toward the 40/70 benchmark. This combined
with approaching short wave energy from northern stream trof
will help to enhance mid/upper level clouds across our cwa
tonight into Weds. Temps hold mainly in the upper 20s to
mid/upper 30s overnight due to the combination of clouds and
winds. On Weds, the best combination of 850 to 500mb rh is
located over our northern and eastern cwa, while best 5h forcing
from vort max is approaching the slv by 12z. Have continued to
mention chc to likely pops along the international border area,
but any qpf will be light, given the very dry low levels. The
increasing clouds/moisture will keep minimum afternoon rh values
in the 35 to 45% range on Weds, with some isolated lower
readings in the southern cpv. By Weds aftn, deep layer mixing
develops thru 700mb, per latest NAM/GFS sounding data,
supporting localized wind gusts in the 40 to 50 mph range. Given
the west/southwest direction, the strongest winds will occur in
the aligned southwest to northeast orientated slv and parts of
the eastern dacks and the eastern downslope regions of the green
mtns from Ludlow to Waitsfield to Stowe to Jay. If trends
continue a wind advisory maybe needed for parts of the area on
Weds aftn into Thurs. Otherwise, temps should warm into the mid
40s to lower 50s.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
As of 336 AM EDT Tuesday...As deep oceanic low pressure passes
nnewd thru Nova Scotia and the Canadian Maritimes while
deepening, strong pressure gradient and low-level CAA will be in
place across the North Country Wednesday night into Thursday. A
modest embedded northern stream shortwave trough will bring a
period of mostly cloudy skies and prospects for a few snow
showers across far n-central into nern VT during Wednesday
night. May see a dusting to 0.5" near the intl border during
Wednesday night. Otherwise, the main story will be the continued
breezy to windy conditions Wednesday night through Thursday.
Looking for NW winds 15-25 mph with gusts to 35 mph, especially
with best mixing with insolation during the mid-day hours
Thursday (mixing up to 750mb). Lows Wednesday night will range
from 25-30F, and then struggle to reach the upper 30s to lower
40s for afternoon highs on Thursday with 850mb temps -10C to -12C
in place, despite skies becoming mostly sunny. For the daytime
hours Thursday, dewpoints will be quite low with the cool/dry
air mass in place and deep mixed layer. Looking for 2-m
dewpoints generally in the single digits Thursday, with
afternoon minimum RH values of 20-25 percent. Despite chilly
air temperatures, conditions may pose a marginal fire weather
threat for any areas of dry/dead winter grasses Thursday.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 336 AM EDT Tuesday...Surface high pressure will crest
across the North Country Thursday night through early Friday,
bringing diminishing winds and fair weather conditions to the
region. Good radiational cooling will lead to low temperatures
in the mid teens to mid 20s for Thursday night. On Friday, a
south to southwesterly return flow will develop, allowing
temperatures to moderate slightly into the mid 40s. A modest
mid-level wave and associated warm front will bring increasing
cloudiness late in the day Friday, along with developing rain
showers late from SW-NE. May see some wet snow or mixed
precipitation into Friday night as precipitation overspreads the
area, especially east of the Green Mtns. Expecting lows
generally in the low-mid 30s for Friday night with clouds and
S-SW winds and periods of precipitation. Should see mainly dry
conditions thereafter with warmer temperatures...reaching the
low to mid 50s for highs on Saturday and upper 50s to lower 60s
for highs on Sunday.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Through 18Z Wednesday...VFR conditions prevail at all TAF sites
for the next 24 hours. The main aviation concern will be gusty
winds both this afternoon and then developing again late
Wednesday morning. Currently observing southerly winds 10 to 20
kts with gusts 20 to 28 kts throughout the area. These winds
will continue through 22Z, then diminish between 22Z and 00Z
with the loss of diurnal instability. Winds tonight will be 5-10
kts from the south. Wednesday morning, winds will increase
through 18Z, becoming south/southwesterly 10-20 kts with gusts
up to 30 kts between 15Z and 18Z. A cold front will push through
from west to east Wednesday, sparking some convective showers
over northern portions of the forecast area as it moves through.
Have included VCSH at KSLK and KMSS after 16Z to account for
these showers.

Outlook...

Wednesday Night: VFR. Windy with gusts to 30 kt. Slight chance
SHSN.
Thursday: VFR. NO SIG WX.
Thursday Night: VFR. NO SIG WX.
Friday: Mainly VFR, with local MVFR possible. Chance SHRA.
Friday Night: Mainly MVFR and IFR, with areas VFR possible.
Likely SHRA, Likely SHSN.
Saturday: Mainly MVFR, with local IFR possible. Slight chance
SHRA.
Saturday Night: Mainly VFR, with areas MVFR possible. NO SIG WX.
Sunday: VFR. Slight chance SHRA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Taber
NEAR TERM...RSD/Taber
SHORT TERM...Banacos
LONG TERM...Banacos
AVIATION...RSD
Hazardous weather outlook, Apr 2, 3:07 AM EDT, 12 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
307 AM EDT Tue Apr 2 2019

NYZ026>031-034-035-087-VTZ001>012-016>019-030715-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
307 AM EDT Tue Apr 2 2019

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gusty south to southwest winds late Wednesday into Thursday of 40 to
50 mph are possible, which may cause some isolated power outages.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in New York, 2019Wind Advisories in Vermont, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.